| Model Number |
DRIVER SHAFT, T25 HEXALOBE, CANNULATED |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a foot fixation surgery the tip of the driver twisted and broke off during the screw insertion.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8610d-65 was received for investigation.It was identified using digital micrometer id: 224 that approximately 0.23630" of the drive geometry had broken off of the distal end of the returned driver.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head during use.